Hail, Goliad
- When
- November 23, 8:00 PM CST
- Where
- Goliad County, Charco
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.733, -97.600
10 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 23, 7:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 755 PM CST TUE NOV 23 2004 .DISCUSSION...AFTER LOOKING AT THE 00Z CRP SOUNDING WITH THE STRONG INVERSION AROUND 80H AND VEERING FLOW AT 85H...FIRST THOUGHTS WERE TO AGREE WITH MODELS THAT ACTIVITY WOULD STAY NORTH OF THE AREA. BUT LIFT ASSOCIATED WITH STRONG VORTICITY ADVECTION WITH VORTICITY MAXIMUM NEAR SAN ANGELO IS OVERCOMING THE CONVECTIVE INHIBITION OVER THE AREA. 00Z CRP SOUNDING SHOWED VERY STEEP MID LEVEL LAPSE RATES WITH CAPE VALUES AROUND 2000 J/KG. VERY IMPRESSIVE 0-6 KM SHEAR WITH 30 KNOT LOW LEVEL FLOW AND 60 KNOTS AT 50H. A WEAK COASTAL TROUGH IS LYING OVER THE COASTAL PLAINS OF THE COASTAL BEND WHICH WILL KEEP THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THIS REGION FOR THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL CONTINUE OVER THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS THROUGH THE REMAINDER OF THE EVENING HOURS UNTIL THE FRONT...MOVING INTO THE NORTHWEST COUNTIES AT THIS TIME...MOVES INTO THE COASTAL WATERS AFTER 06Z. WILL UPDATE FORECAST TO BUMP UP POPS AND INCLUDE SEVERE THREAT. SPC HAS JUST ISSUED A TORNADO WATCH FOR THE NORTHEAST PART OF THE FORECAST AREA AND ADJACENT COASTAL WATERS UNTIL 2 AM. .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS. && TMT
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
The Corpus Christi radar (KCRP), 106 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
10 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Spotters reported wind damage in the Mission Valley area, including larger tree limbs down.
Law enforcement reported wind damage, including trees down.
Measured gust by local t.v. weathernet station at Detar Hospital. Large tree limbs reported down across north side of Victoria. Power outages throughout the county were also reported by spotter.
Reported by county sheriff along Highway 183 near the Refugio and Goliad county line.
Trained spotter reported several low lying secondary roads had water running over them in the northeast portion of the county. County Road 444 one mile northwest of Inez had two feet of water over the road.
County sheriff deputy reported broken windshield by hail.
Reported by sheriff in the Six Mile area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426066, 5425832, 5426069, 5425833, 5426068, 5426059, 5426060, 5426061, 5426067, 5426062, 5426070, 5426063, 5426064, 5426065.